Share this:
incrediblemulk98
@incrediblemulk98

Posts: 23
Joined: Jan 30, 2017

Steroid Shots and Their Effects on the Heart

Posted by @incrediblemulk98, Feb 4, 2017

Hi guys. After coming of a three day trial of Coreg 3.125 twice a day (terrible bradycardia and hypotension happened), my PCP had decided that I had strained my chest wall muscle and he gave me a steroid shot and some hydrocodone. I’ll cut to the chase, I’m yet again worse because of the meds I believe. I’m now experiencing tachycardia (120 BPM) with no elevation in BP (110/70). The reason he threw me on a muscoskeletal regimen is the occasional sharpness of my pain. It’s constantly there and dull in nature right over my heart and I can feel the palpitations through my chest but all my blood work and EKGs keep coming back perfect. I suppose my real question is after 24 hours shouldnt the hydrocodone and steroid shot be giving me some relief and is it typical for a steroid shot to cause tachycardia? I can’t shake the feeling that my pain I’m having is cardiac but the ER isn’t convinced. If it was muscles, the painkillers should be working. If it was GI I’d think GI cocktail would stop it. It’s a bad time to see a cardiologist financially; can the er be pushed to look closer and is their any other test they can do? I’m desperate for relief/piece of mind 🙁

REPLY

Can a CT scan with contrast see structural defects with the heart? The discomfort extends to my left arm occasionally now and it’s really starting to bug me. I don’t want to go back to the er only to get another useless EKG or chest x-ray.

Hello @incrediblemulk98, I’m sorry to hear that you are experiencing pain and symptoms.

If I am hearing you correctly, the question you are posting is about your steroid shot giving you relief and whether it would cause you tachycardia? My thought is that this is absolutely a question for your health care provider. You also posted that you can’t shake the feeling that your pain is cardiac- I would assume this is leaving you with feelings of anxiety and worry.
I understand financial burden but this situation should qualify for an evaluation at the ER. If need be, talk to the ER staff about social services and maybe there is an existing program you would possibly qualify for. Please be a good advocate for yourself and be evaluated by a health care professional.

All information shared by members on the Mayo Clinic Connect, such as messages, images, advice, URLs, and any other material, is for informational purposes only and is not a substitute for professional medical advice, diagnosis or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your health. Never disregard professional medical advice or delay in seeking it because of something you have read on the community.

@incrediblemulk98, I’m sending good thoughts your way! 🙂 After you have been evaluated, please come back and keep us posted on how you’re doing!!

The best doc for this is Cleveland Clinc as I understand it. Don’t get much from ER.

I was given another steroid shot for an exertion headache caused by a stress test. Do steroid shots cause racing heart and muscle soreness generally? My hr laying down is 105 and my bones and muscles are aching in my left arm off and on. I had this shot 11 am this morning and it’s been progressing steadily like this.

@incrediblemulk98, when given the steroid shot, were you given a list of risks and or complications? Here is a list I was able to find on the Mayo Clinic web page http://mayocl.in/2mMKOpO.
Please seek immediate professional medical attention at your local Emergency Department if you feel you are experiencing symptoms that need attention.

Please login or register to post a reply.